Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 21, 2011, 2:08 PM CDT for Blount County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 21, 2011, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
County Blount County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WWUS84 KBMX 211908
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUN 21 2011
ALZ017-024-212000-
BLOUNT AL-JEFFERSON AL-
208 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHERN BLOUNT COUNTIES UNTIL 300 PM CDT...
AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MORRIS...OR 7 MILES NORTHEAST OF GARDENDALE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONEONTA...
WARRIOR...
TRAFFORD...
COUNTY LINE...
DALLAS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3395 8641 3380 8653 3380 8658 3377 8658
3376 8655 3364 8664 3373 8691 3396 8680
3398 8677 3403 8672
TIME...MOT...LOC 1908Z 203DEG 21KT 3377 8674
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:35 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 21, 12:35 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT TUE JUN 21 2011 .UPDATE...TODAYS TRENDS AND 18Z AVIATION. && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AS THE ATMOSPHERE HAS BECOME MORE MOIST AND UNSTABLE. POPS WERE RAISED ACCORDINGLY WITH SOME ADJUSTMENTS TO TEMPERATURES AS CLOUDS AND SHOWERS KEEP THESE NUMBERS A LITTLE COOLER IN THE WEST. LESSER CHANCES OF RAIN IN THE SOUTHEAST COUNTIES TODAY THAN OTHER LOCATIONS. UPDATES ARE OUT. && .AVIATION...18Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND WESTERN ALABAMA. THIS GENERAL TREND WILL CONTINUE THROUGH THE EARLY EVENING WHEN COVERAGE SHOULD BECOME MORE ISOLATED DUE TO STABILIZATION. THE MOISTURE RICH ATMOSPHERE WILL ALLOW FOR SOME MVFR CEILINGS TO DEVELOP NEAR SUNRISE THAT SHOULD LIFT TO VFR BY 15Z. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE TEMPERATURES CLIMB TOMORROW MORNING AND AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88
Hazardous weather outlook, Jun 21, 12:52 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT TUE JUN 21 2011 ALZ011>015-017>050-221749- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1252 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 1:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG SSE COATOPA 32.49N 88.07W
06/21/2011 SUMTER AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF CR 23 AND AL HWY 28
NEAR COATOPA. ANOTHER TREE DOWN 2 MILES WEST OF US HWY 80
NEAR COATOPA DRIVE. WINDS ESTIMATED AROUND 50 MPH.
&&
GOLDENLocal storm report, Jun 21, 1:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG SSE COATOPA 32.49N 88.07W
06/21/2011 SUMTER AL FIRE DEPT/RESCUE
TREE DOWN NEAR THE INTERSECTION OF CR 23 AND AL HWY 28
NEAR COATOPA. ANOTHER TREE DOWN 2 MILES WEST OF US HWY 80
NEAR COATOPA DRIVE. WINDS ESTIMATED AROUND 50 MPH.
&&
GOLDENSpecial weather statement, Jun 21, 1:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT TUE JUN 21 2011
ALZ022-023-030-031-211915-
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
130 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA...NORTHERN
SUMTER...PICKENS AND NORTHERN GREENE COUNTIES UNTIL 215 PM CDT...
AT 130 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MEMPHIS TO EUTAW...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALICEVILLE...
CARROLLTON...
GORDO...
REFORM...
NORTHPORT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3353 8799 3350 8776 3336 8749 3293 8777
3293 8778 3290 8779 3290 8780 3289 8780
3286 8783 3284 8782 3275 8788 3296 8833
TIME...MOT...LOC 1830Z 207DEG 41KT 3309 8824 3293 8787
10/ARMSpecial weather statement, Jun 21, 1:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CDT TUE JUN 21 2011
ALZ036-037-043-211915-
COOSA AL-ELMORE AL-TALLAPOOSA AL-
137 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...NORTHERN
ELMORE AND EASTERN COOSA COUNTIES UNTIL 215 PM CDT...
AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR EQUALITY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KELLYTON...
ALEXANDER CITY...
GOODWATER...
NIXBURG...
COTTAGE GROVE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3294 8569 3266 8611 3277 8628 3310 8613
3310 8590
TIME...MOT...LOC 1837Z 217DEG 19KT 3282 8611
10/ARMSpecial weather statement, Jun 21, 2:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT TUE JUN 21 2011
ALZ019-211945-
CALHOUN AL-
201 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY UNTIL 245 PM
CDT...
AT 156 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SAKS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORT MCCLELLAN...
JACKSONVILLE...
PIEDMONT...
WEAVER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3396 8563 3393 8554 3388 8558 3387 8564
3369 8565 3360 8581 3369 8599 3385 8597
3395 8583 3394 8574 3397 8574 3397 8568
TIME...MOT...LOC 1901Z 211DEG 25KT 3373 8584
03Special weather statement, Jun 21, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUN 21 2011
ALZ017-024-212000-
BLOUNT AL-JEFFERSON AL-
208 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHERN BLOUNT COUNTIES UNTIL 300 PM CDT...
AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MORRIS...OR 7 MILES NORTHEAST OF GARDENDALE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONEONTA...
WARRIOR...
TRAFFORD...
COUNTY LINE...
DALLAS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3395 8641 3380 8653 3380 8658 3377 8658
3376 8655 3364 8664 3373 8691 3396 8680
3398 8677 3403 8672
TIME...MOT...LOC 1908Z 203DEG 21KT 3377 8674
03The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:50 PM CDT | Special Weather Statement | BMX | Lamar | 25 min |
| Jun 20, 10:04 PM CDT | Special Weather Statement | BMX | Fayette | 26 min |
| Jun 21, 12:09 PM CDT | Special Weather Statement | BMX | Etowah, St. Clair | 51 min |
| Jun 21, 1:00 PM CDT | Special Weather Statement | BMX | Etowah | 30 min |
| Jun 21, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 26 min |
| Jun 21, 1:19 PM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| Jun 21, 1:30 PM CDT | Special Weather Statement | BMX | Greene, Pickens | 45 min |
| Jun 21, 1:37 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Jun 21, 1:48 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 20 min |
| Jun 21, 2:01 PM CDT | Special Weather Statement | BMX | Calhoun | 44 min |
| Jun 21, 2:19 PM CDT | Special Weather Statement | BMX | Elmore | 41 min |
| Jun 21, 2:23 PM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 52 min |
| Jun 21, 2:35 PM CDT | Special Weather Statement | BMX | Bibb, Shelby | 40 min |
| Jun 21, 2:40 PM CDT | Special Weather Statement | BMX | Etowah | 50 min |
| Jun 21, 3:03 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 57 min |
| Jun 21, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair, Shelby | 51 min |
| Jun 21, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 39 min |
| Jun 21, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 52 min |
| Jun 21, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair, Talladega | 39 min |
| Jun 21, 4:43 PM CDT | Special Weather Statement | BMX | Cherokee | 47 min |
| Jun 21, 5:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Jun 21, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 24 min |
| Jun 21, 6:32 PM CDT | Special Weather Statement | BMX | Etowah | 43 min |
| Jun 21, 6:57 PM CDT | Special Weather Statement | BMX | Lowndes | 48 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.